Hello all, I have been suffering from hand problems for about two years now. My hands ache a lot, I always have the feeling that I need to crack my knuckles, and I can't grip or hold tightly to anything for more than a few seconds. And just a couple of weeks ago, while doing housework, the index fingers on both my hands went numb. The left finger came back the next day, but the right continued to be numb for days. Now they just occasionally go numb when I'm using my hands. Almost two years ago, I went through a work up and xrays and nothing was abnormal. I had labwork for RA, lupus, lyme's, you name it. My xrays looked good and nothing showed up in my blood. Last fall I began having pain in my feet. I was first diagnosed with plantar fasciitis after an xray showed high arches. I got a cortisone shot in one heel on the worst foot, and tried two different over the counter orthopedic inserts before spending over $400 for specially made ones molded to my feet. I was on lortab for a few weeks which helped somewhat. The orthopedic doctor decided instead of letting me continue on pain meds, he wanted to do surgery. I've heard bad things about the surgery for plantar fasciitis, so I went to a second orthopedist and he told me nothing was wrong with my hands, and he wouldn't recommend the surgery for my feet but he also wouldn't do anything else for me and told me to "deal with it". He did give me samples of celebrex which did absolutely nothing. I went back to my primary care doctor. I described my symptoms again. She said it sounded like peripheral neuropathy and so I went to a neurologist and got emgs on all four extremities. These all came back normal. A few days ago I had an MRI of my brain and I'm waiting on those results. Meanwhile she is reluctant to give me any pain meds because I have a history of drug and alcohol abuse from a few years ago. I understand that concern, but the first orthopedist was giving me lortab, while it didn't take the pain completely away, I could keep up with housework and schoolwork, and after working 12 + hours as a registered nurse I could take one and get some sleep. I could even go to the gym sometimes. Now that I have nothing, I'm only making it through work because to call in anymore will get me fired, my housework and schoolwork is suffering, and my depression and PTSD are being aggravated. I take excedrin several times a day. Ibuprofen and tylenol do not work. Hot baths or ice offer only a few minutes of relief. I can't sleep because the pain in my feet is creeping up my legs. By the end of my work shift, I am limping and can barely drive home. My gait has changed. I have no diagnosis but I know I'm not crazy. Does anyone know what I have, and how to get something for the pain without sounding like a drug seeker? I can't go on like this. Thank you to anyone who managed to read this crazy long story!
I just responded to your reply to my post. Were you ever on Cipro, Levaquin, or Avalox? They can cause plantar fasciitis, tendonitis, and neuropathy. It's called fluoroquinolone toxicity. Unfortunately, most doctors don't believe it exists, but there are hundreds of thousands of people around the world with it. And, the FDA imposed black box warnings for these drugs stating they cause tendonitis and neuropathy.
Hey Brookevale, I promise I am not stalking you lol, just responded to your other post from Dawn, and I mentioned the same thing about those drugs....Brook, have you come up with any help for the neuropathy???? I am losing my sight from gababpentin and it scared me to deaht. I stopped taking it for a week, went through hell but I am back to square one with the nerve damage that keeps me up all night, I gave in last night to get some sleep. I hope you found a solutions for yourself, and would you mind sharing it? thanx in advance, fibrofran P.S. I only take 300 mg gabapention at night for a year and it has destroyed my vision.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.